Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 6, 2017, 3:08 PM PDT for Trinity County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 3:08 PM PDT (22:08 UTC)
- Expired
- Aug 6, 2017, 3:30 PM PDT
- In force
- 22 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Medford radar (KMAX), 112 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WWUS86 KEKA 062208
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
308 PM PDT SUN AUG 6 2017
CAZ107-062230-
Northern Trinity CA-
308 PM PDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 330 PM PDT...
At 308 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Carrville, or 24 miles north of Weaverville, moving
south at 5 mph.
Dime to nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of north central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4105 12289 4106 12292 4107 12292 4107 12294
4108 12296 4114 12295 4115 12289 4109 12285
TIME...MOT...LOC 2208Z 003DEG 6KT 4108 12291
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:54 AM PDT, 11 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 3:54 AM PDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 354 AM PDT Sun Aug 6 2017 .SYNOPSIS...Shallow stratus will continue to hug coastal areas for the next several days. Meanwhile, an upper level low west of Pt Arena will bring a risk for thunderstorms Sunday through mid week. && .DISCUSSION...The primary concern for the next several days is the potential for thunderstorms, primarily across the interior. A combination of increasing moisture at mid and upper levels plus a subtle increase instability will promote a prolonged period of thunderstorm chances the next 3-4 days. (see FireWx Discussion Below) Storms are likely to be sub severe so it is mainly a fire weather issue but given that conditions will persist for a few days and that weak steering flow may bring storms westward toward the coast it is a change we have not seen for a while. In addition to thunderstorm chances...interior temperatures returning to closer to normal for this time of year after robust heat wave last week. Coast side the shallow marine layer is finally expanding and as of 4am the profiler at KACV is showing the layer topping out at little over 2000 ft. This process was evident yesterday as stratus lifted and never cleared out over Humboldt Bay. Given this trend and that the low off the coast gradually moves eastward expect some gloomy days with little sunshine along the coast upcoming with generally low ceilings. && .AVIATION...LIFR stratus will continue to plague the coast for the next 24 hours. Ceilings have lifted enough to allow for improved visibilities at coastal terminals, but remain below 500 feet as of 1100Z. Some dissipation is likely to occur on land for a few hours during the afternoon, but stratus will likely persist out over the waters all day long. As a result, periods of scattered to broken ceilings will be possible even during this relative period of clearing. LIFR stratus and periods of mist will return late afternoon/early evening and remain through the night. VFR conditions will remain at UKI, with a slight chance of thunderstorms across the mountains to the northeast mid to late afternoon. && .MARINE...Ocean conditions are expected to remain relatively static over the next several days thanks to a weak low pressure system that will linger directly overhead northwest California. Light to moderate northerly winds will remain relatively unchanged through Monday, with locally gustier winds very near and south of Cape Mendocino. Winds will then increase slightly Tuesday and beyond, but even then winds are not expected to exceed 25 kt. As a result seas will remain relatively subdued, particularly across nearshore areas where wave heights are expected to remain below 6 feet for the foreseeable future. Waves will become a bit larger and steeper farther offshore by Tuesday, but are still expected to remain below 10 feet. /BRC && .FIRE WEATHER...There continues to be a large discontinuity of moisture both spatially and vertically across NW CA which is very evident in the observations. For example...elevated coastal areas above 2k ft are again showing very poor recovery this morning 10-15% while coastal valleys are remaining quite moist. Forecast models have picked up on this band of dry air along the coast and it looks like it is hear to stay for at least another 24-36 hours. Interior mid and upper slopes are also poking into this dry air too Slate Ck, Ship Mtn...Camp Six and Brush Mtn are all showing 10-15% or less!!. Aloft..the airmass is beginning to moisten up and this is going to lend itself to enhancing thunderstorm chances for the next few days. It will take a little time for some of this moisture to work downward into the airmass but forecast models do show this happening by around Tues. As far as the thunderstorm forecast goes...have added headlines to reflect the drier nature of the low levels with isolated dry strikes possible later today. The main axis of instability lies along the extreme east sides of Mendo and Trinity counties so this will be the area of focus today but given the favorable sse flow pattern much of the interior is at a slight risk of tstorm development. One draw back is that although the flow direction is a favorable the magnitude of mid and upper winds is not (very light). This will not help development and will certainly hinder any good movement of lightning producing cells so using a descriptive headline versus a watch / warning seems prudent for now. Tonkin && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 6, 4:00 AM PDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 400 AM PDT Sun Aug 6 2017 CAZ101-103-104-109-071100- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 400 AM PDT Sun Aug 6 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-110>113-071100- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 400 AM PDT Sun Aug 6 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-071100- Northern Trinity-Southern Trinity- 400 AM PDT Sun Aug 6 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible across interior mountains this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms will be possible across interior mountains this afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 2:18 PM PDT, 50 minutes before
Special Weather Statement National Weather Service Eureka CA 218 PM PDT SUN AUG 6 2017 CAZ108-062130- Southern Trinity CA- 218 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRINITY COUNTY UNTIL 230 PM PDT... At 217 PM PDT, Doppler radar was tracking a strong thunderstorm near Peanut, or 9 miles west of Yolla Bolly District Rs, moving east at 5 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of southern Trinity County. LAT...LON 4031 12318 4040 12325 4044 12316 4038 12308 TIME...MOT...LOC 2117Z 249DEG 6KT 4039 12314 KR
Special weather statement, Aug 6, 2:33 PM PDT, 35 minutes before
Special Weather Statement National Weather Service Eureka CA 233 PM PDT SUN AUG 6 2017 CAZ108-062145- Southern Trinity CA- 233 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRINITY COUNTY UNTIL 245 PM PDT... At 232 PM PDT, Doppler radar was tracking a strong thunderstorm near Hayfork, moving east at 10 mph. Half inch to dime size hail will be possible with this storm. Locations impacted may include... Hayfork. LAT...LON 4052 12315 4056 12314 4057 12305 4050 12308 TIME...MOT...LOC 2132Z 262DEG 7KT 4055 12308 KR
Special weather statement, Aug 6, 2:48 PM PDT, 20 minutes before
Special Weather Statement National Weather Service Eureka CA 248 PM PDT SUN AUG 6 2017 CAZ107-062200- Northern Trinity CA- 248 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL 300 PM PDT... At 247 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Carrville, or 26 miles north of Weaverville. this storm was nearly stationary. Dime to nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Trinity County. LAT...LON 4108 12289 4110 12296 4118 12295 4113 12287 TIME...MOT...LOC 2147Z 310DEG 3KT 4111 12293 KR
Special weather statement, Aug 6, 2:54 PM PDT, 14 minutes before
Special Weather Statement
National Weather Service Eureka CA
254 PM PDT SUN AUG 6 2017
CAZ108-062215-
Southern Trinity CA-
254 PM PDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRINITY COUNTY UNTIL 315
PM PDT...
At 254 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hayfork, moving southwest at 5 mph.
Dime to nickel size hail will be possible with this storm.
Locations impacted include...
Hayfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4060 12312 4056 12305 4051 12301 4050 12309
4054 12323
TIME...MOT...LOC 2154Z 058DEG 5KT 4056 12318
KRSpecial weather statement, Aug 6, 2:58 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service Eureka CA
258 PM PDT SUN AUG 6 2017
CAZ108-062215-
Southern Trinity CA-
258 PM PDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY COUNTY
UNTIL 315 PM PDT...
At 257 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Yolla Bolly District Rs. this storm was nearly
stationary.
Half inch to dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of south central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4016 12299 4012 12310 4023 12309 4025 12300
4025 12298 4017 12298
TIME...MOT...LOC 2157Z 344DEG 3KT 4019 12305
KRSpecial weather statement, Aug 6, 3:08 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
308 PM PDT SUN AUG 6 2017
CAZ107-062230-
Northern Trinity CA-
308 PM PDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 330 PM PDT...
At 308 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Carrville, or 24 miles north of Weaverville, moving
south at 5 mph.
Dime to nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of north central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4105 12289 4106 12292 4107 12292 4107 12294
4108 12296 4114 12295 4115 12289 4109 12285
TIME...MOT...LOC 2208Z 003DEG 6KT 4108 12291
KRThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:18 PM PDT | Special Weather Statement | EKA | Trinity | 12 min |
| Aug 6, 2:33 PM PDT | Special Weather Statement | EKA | Trinity | 12 min |
| Aug 6, 2:48 PM PDT | Special Weather Statement | EKA | 12 min | |
| Aug 6, 2:54 PM PDT | Special Weather Statement | EKA | Trinity | 21 min |
| Aug 6, 2:58 PM PDT | Special Weather Statement | EKA | Trinity | 17 min |
| Aug 6, 3:16 PM PDT | Special Weather Statement | EKA | Glenn | 14 min |
| Aug 6, 3:32 PM PDT | Special Weather Statement | EKA | Trinity | 13 min |
| Aug 6, 3:37 PM PDT | Special Weather Statement | EKA | 8 min | |
| Aug 6, 3:49 PM PDT | Special Weather Statement | EKA | Trinity | 11 min |
| Aug 6, 4:04 PM PDT | Special Weather Statement | EKA | Siskiyou | 26 min |
| Aug 6, 4:16 PM PDT | Special Weather Statement | EKA | Trinity | 14 min |
| Aug 6, 4:39 PM PDT | Special Weather Statement | EKA | Siskiyou | 21 min |
| Aug 6, 4:53 PM PDT | Special Weather Statement | EKA | Trinity | 22 min |
| Aug 6, 4:57 PM PDT | Special Weather Statement | EKA | Siskiyou | 33 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.